Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

gabapentin used for mood lift and energy but poss weight gain?

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:31 AM in Pain Medications
i use Gaba firstly for the pain releif - I have a bulging disk in L5 and I also have post herpatic neuroalgia from shingles / or a sexual transmit herpes? - the pain is terrible all around my upper leg area, bottom etc. - as a side effect the Gaba also gives me a massive lift in mood - it is a mood stabalizer as an off label drug but for me it gives me a big hit and I get very energized and feel really up beat - its a big big big part of my day as without it i cannot even get out of bed despite taking dose regulary of Efexor anti dep - nothing keeps me awake like Gaba despite having tried many amphetamines to get me moving but they all end up sending me to sleep! having just had an epidural spinal steroid inject I have gained loads of weight and worry that to get rid of it I should try a less weight gain linked drug to replace my Gaba but what and will it give me the same great mood lift?



  • i had to come off gabapentin because it put 3 stone on me in 6 months .and it also put me in to urinary retention i ended up in the hospital as i was full of fluid and could not pee my legs were like tree trunks and i could hardly breath very scary as soon as i came off them the water went away but i am still about 2 stone overweight .drug induced weight takes time to go ..i had a similar thing when i was on prednisolone ..be careful
  • if its useful ive found this re GABA

    peter in the uk
  • So far this drug is a miracle worker for me, but I only wish it gave me a mood lift. I have a constant fogginess, and if I close my eyes, I get dizzy. HOWEVER, as always when someone's pain is relieved, I am more active again. I've been able to restart yoga, and walk more... and this is only in the last few days!!!

    I really can't say that "mood lift" and this drug belong in the same sentence. I want to stress that everyone reacts to meds different, so if anyone is going to try it, don't EXPECT anything, only HOPE for some relief in your pain. If there are side effects, so be it, but don't expect it to be tired or happy, or anything, because sometimes you live your expectations, instead of experience true side effects or lack thereof.

    Hope that makes sense. I just don't want people to decide or not decide to take a doctor prescribed medication because of what others say. Medication can and most likely will have a different outcome in regards to side effects depending on who takes it.

Sign In or Register to comment.